Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 28, NWS Brownsville, TX

April 21, 2016Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 21, 2016, 3:12 PM CDT for Cameron County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2016, 3:12 PM CDT (20:12 UTC)
Expired
Apr 21, 2016, 3:45 PM CDT
In force
33 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 40 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2016-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2016-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1909 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

574 
WUUS54 KBRO 212012
SVRBRO
TXC061-212045-
/O.NEW.KBRO.SV.W.0028.160421T2012Z-160421T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
312 PM CDT THU APR 21 2016

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 345 PM CDT

* AT 311 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RIO HONDO
  ELEMENTARY SCHOOL...OR OVER RIO HONDO...MOVING SOUTH AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND 
           MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS 
           AND TREES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  HARLINGEN...SAN BENITO...RIO HONDO...HARLIGEN MUNICIPAL GOLF COURSE...
  VALLEY INTERNATIONAL AIRPORT...TEXAS STATE TECHNICAL COLLEGE
  HARLINGEN...HARLINGEN SOCCER COMPLEX...MARINE MILITARY ACADEMY...
  TREASURE HILLS ELEMENTARY SCHOOL AND VALLEY BAPTIST MEDICAL CENTER
  HARLINGEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2631 9761 2629 9752 2610 9755 2616 9773
TIME...MOT...LOC 2011Z 011DEG 15KT 2625 9759 

HAIL...1.00IN
WIND...<50MPH
 
$$

BS
2 follow-up statements
906 
WWUS54 KBRO 212027
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
327 PM CDT THU APR 21 2016

TXC061-212045-
/O.CON.KBRO.SV.W.0028.000000T0000Z-160421T2045Z/
CAMERON TX-
327 PM CDT THU APR 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR WEST CENTRAL CAMERON COUNTY...

AT 326 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAN BENITO
VETERANS MEMORIAL ACADEMY...OR NEAR SAN BENITO...MOVING SOUTH AT 15
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND 
         MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND 
         TREES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...RIO HONDO...HARLIGEN MUNICIPAL GOLF COURSE...
VALLEY INTERNATIONAL AIRPORT...TEXAS STATE TECHNICAL COLLEGE
HARLINGEN...HARLINGEN SOCCER COMPLEX...MARINE MILITARY ACADEMY...
TREASURE HILLS ELEMENTARY SCHOOL AND VALLEY BAPTIST MEDICAL CENTER
HARLINGEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2628 9763 2626 9752 2610 9755 2616 9773
TIME...MOT...LOC 2026Z 011DEG 15KT 2618 9760 

HAIL...1.00IN
WIND...<50MPH
 
$$

BS
944 
WWUS54 KBRO 212041
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 PM CDT THU APR 21 2016

TXC061-212051-
/O.EXP.KBRO.SV.W.0028.000000T0000Z-160421T2045Z/
CAMERON TX-
341 PM CDT THU APR 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CAMERON COUNTY
WILL EXPIRE AT 345 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2628 9763 2626 9752 2610 9755 2616 9773
TIME...MOT...LOC 2039Z 011DEG 15KT 2618 9760 

$$

BS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 12:53 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 21, 12:53 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1253 PM CDT THU APR 21 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...THE COMBINATION OF A SOUTHWARD MOVING BOUNDARY
ACROSS CENTRAL TEXAS...THE SEA BREEZE AND DAYTIME HEATING EXPECTED
TO GENERATE ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON.
THE LATEST HRRR MODEL INDICATES SOME ACTIVITY DEVELOPING ACROSS
THE RIO GRANDE VALLEY BETWEEN 19 TO 00Z. WILL MENTION VCTS AT
ALL THREE TAF SITES THIS AFTERNOON. CONVECTION WILL WEAKEN LATER
THIS EVENING WITH THE LOSS OF DAYTIME HEATING. MVFR WITH IFR
CONDITIONS POSSIBLE LATER TONIGHT INTO FRIDAY MORNING DUE TO
POOLING LOW LEVEL MOISTURE AND LIGHT WINDS.

&&

.PREV DISCUSSION... /ISSUED 948 AM CDT THU APR 21 2016/

DISCUSSION...THE COMBINATION OF A SOUTHWARD MOVING BOUNDARY
ACROSS CENTRAL TEXAS...THE SEA BREEZE AND DAYTIME HEATING WILL
SUPPORT THE DEVELOP OF ISOLATED TO SCATTERED CONVECTION FOR THE
REST OF TODAY. THE STORM PREDICTION CENTER /SPC/ HAS PLACE ALL OF
DEEP SOUTH TEXAS UNDER A MARGINAL RISK OF SEVERE WEATHER FOR TODAY
AND TONIGHT. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP THIS
AFTERNOON INTO THIS EVENING WILL BE SMALL HAIL...GUSTY WINDS AND
LOCALLY HEAVY RAINFALL. MADE A QUICK UPDATE TO INCREASE POPS AND
TO MENTION SMALL HAIL...GUSTY WINDS AND HEAVY RAINFALL TO THE
WEATHER GRIDS. THE REST OF THE FORECAST LOOKS GOOD AND NO
ADDITIONAL CHANGES ARE NEEDED AT THIS TIME.

PREV DISCUSSION... /ISSUED 554 AM CDT THU APR 21 2016/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...LIGHT FOG AND MVFR CEILINGS HAVE DEVELOPED DURING THE
OVERNIGHT HOURS. FULL VFR WILL DEVELOP AND PREVAIL AFTER SUNRISE
THIS MORNING WITH MODERATE SURFACE WINDS. MVFR IS ANTICIPATED
AGAIN TONIGHT WITH LOWERED CEILINGS AND MUCH LIGHTER WINDS. ONE
ASPECT OF THE TAF FORECAST THAT MAY NEED TO BE ADJUSTED BY A
FOLLOWING SHIFT IS THE INCLUSION OF THE MENTION OF CONVECTION FOR
MFE...AS ANOTHER ROUND OF SHOWERS/THUNDERSTORMS WILL LIKELY FORM
OVER THE MOUNTAINS OF NEIGHBORING MEXICO BEFORE MOVING OVER
PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY.

PREV DISCUSSION... /ISSUED 420 AM CDT THU APR 21 2016/

SHORT TERM /NOW THROUGH FRIDAY/...AN UNSETTLED WEATHER PATTERN
IS ANTICIPATED TO CONTINUE THROUGHOUT THE SHORT TERM PORTION OF
THE FORECAST. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP
TODAY AS A RESULT OF A WEAK 500 MB DISTURBANCE RIDING WITHIN A
NEARLY WEST TO EAST MID-LEVEL FLOW OVERHEAD. INHERITED HIGH
TEMPERATURES APPEARED TOO COOL WHEN COMPARED TO YESTERDAY/S
OBSERVED HIGHS AND WERE RAISED ABOUT THREE DEGREES OVER THE ENTIRE
BRO CWFA. TONIGHT...THE APPROACH AND PASSAGE OF A MORE ROBUST 500
MB DISTURBANCE...AND THE SLOW SOUTHERLY MOVEMENT OF A WEAK COLD
FRONT THROUGH THE CRP CWFA... WILL GENERATE SCATTERED CONVECTION
OVER THE WESTERN TWO THIRDS OF THE BRO CWFA AND ISOLATED
PRECIPITATION WITHIN THE EASTERN THIRD. IN FACT...THE STORM
PREDICTION CENTER PLACES A MARGINAL RISK OF SEVERE WEATHER WITHIN
ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTIES FOR TODAY AND
TONIGHT. HAVE NOT INCLUDED ANY MENTION OF STRONG WINDS OR LARGE
HAIL IN THE FORECAST...BUT WILL ADVISE SUCCESSIVE SHIFTS TO
MONITOR THIS TREND AND PLACE A MENTION OF ROUGH WEATHER IN THE
FORTHCOMING HAZARDOUS WEATHER OUTLOOK. MINIMUM TEMPERATURES FOR
TONIGHT WERE INCREASED A COUPLE OF NOTCHES ABOVE WHAT WAS
INHERITED. FOR FRIDAY...THE AFOREMENTIONED COLD FRONT STALLS
ROUGHLY ALONG THE BRO AND CRP CWFA BOUNDARY. POOLING MOISTURE IN
ADVANCE OF THIS SURFACE FEATURE WILL COMBINE WITH DAYTIME
HEATING...AND ENHANCED SEA BREEZE EFFECT...AND ANOTHER WEAK 500 MB
DISTURBANCE TO PRODUCE MAINLY SCATTERED CONVECTION.

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY NIGHT/...A RIDGE AXIS
WILL EXTEND NORTH FROM NORTHEAST MEXICO ACROSS THE HIGH PLAINS AND
INTO CANADA. HIGH PRESSURE WILL BE IN CONTROL FOR THE MOST PART...
WITH A STATIONARY FRONT LYING ACROSS SOUTH CENTRAL TEXAS. A MID
LEVEL LOW WILL BE ENTERING THE PACIFIC NORTHWEST WHILE ANOTHER
UPPER LOW OVER THE SOUTHERN BAHA PENINSULA EJECTS EAST AS A TROUGH
OVER THE AREA. AMPLE MOISTURE AND SUFFICIENT INSTABILITY WILL KEEP
THE THREAT OF SHOWERS AND TSTMS GOING THROUGH THE WEEKEND. THE ECMWF
IS MORE AGGRESSIVE WITH POPS FRIDAY NIGHT THROUGH SUNDAY. A MODEL
CONSENSUS STRUCK A MIDDLE GROUND. OTHER MODEL DIFFERENCES WERE MINOR.

HIGH PRESSURE OVER THE PLAINS WILL ADVANCE SOUTH WITH A WEAK COLD
FRONT MOVING INTO SOUTH TEXAS. THE FRONT WILL HAVE MINOR IMPACT HERE
THOUGH...SHIFTING LOCAL WINDS TO EAST ON FRI WITH LIMITED RAINFALL
AS ADVERTISED BY THE GFS.

HIGH PRESSURE WILL SHIFT EAST AND WINDS WILL VEER TO SOUTHEAST AGAIN
BY SATURDAY. THE ACCUMULATION OF RETURN MOISTURE AND THE REMAINS OF
THE OLD FRONTAL BOUNDARY JUST TO THE SOUTH WILL PROVIDE A FOCUS FOR
SHOWERS TO DEVELOP ACROSS THE PLAINS OF NORTHEAST MEXICO AS WELL AS
ALONG THE RIO GRANDE. TROUGHING...OR A DEEP POCKET OF LOWER MID
LEVEL HEIGHTS OVER NORTHWEST MEXICO...WILL ALSO KEEP A SOUTHWEST
FLOW GOING ALOFT...ADDING TO INSTABILITY OVER THE MEXICAN MOUNTAINS
AND PERHAPS FUELING SOME CONVECTION THERE FRIDAY NIGHT. THE TROUGH
WILL ADVANCE EAST SATURDAY...BECOMING MORE PROXIMATE TO THE RGV AND
MAINTAINING CONVECTIVE CHANCES FOR THE RGV THROUGH SATURDAY NIGHT.
MOISTURE WILL POOL OVER THE CWA...UNDER THE TROUGH MOVING OVERHEAD.
THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS MOVING EAST FROM MEXICO
TOWARD THE MID AND UPPER VALLEY WILL BE SATURDAY NIGHT.

ONCE THE TROUGH SHIFTS EAST OF THE REGION SUNDAY NIGHT...DRIER AIR
WILL FILTER IN WITH A WARMING AND CLEARING TREND MONDAY THROUGH
WEDNESDAY. AS THE TROUGH EXITS STAGE RIGHT SUNDAY...RAIN CHANCES
WILL DIMINISH BUT NOT QUITE END. THUS A CHANGE WILL BEGIN SUNDAY
NIGHT AND AFTER. A WEAK RIDGE WILL BUILD IN FROM THE WEST...AND
WITHOUT ANOTHER STRONG TROUGH UPSTREAM TO FOLLOW UP...THE FIRST HALF
OF NEXT WEEK LOOKS FAIRLY DRY FOR THE TIME BEING.

SHOULD SEE MOSTLY CLOUDY OR CLOUDY SKIES WEDNESDAY NIGHT THROUGH
SUNDAY NIGHT. TEMPS WILL BE CLOSE TO NORMAL THOUGH A LITTLE WARMER
THAN NORMAL AT NIGHT WITH THE EXTRA CLOUD COVER. WINDS WILL BE
MAINLY OUT OF THE SOFOR
THE REST OF TODAY. THE STORM PREDICTION CENTER /SPC/ HAS PLACE ALL
OF DEEP SOUTH TEXAS UNDER A MARGINAL RISK OF SEVERE WEATHER FOR
TODAY AND TONIGHT. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP
THIS AFTERNOON INTO THIS EVENING WILL BE SMALL HAIL...GUSTY WINDS
AND LOCALLY HEAVY RAINFALL. MADE A QUICK UPDATE TO INCREASE POPS
AND TO MENTION SMALL HAIL...GUSTY WINDS AND HEAVY RAINFALL TO THE
WEATHER GRIDS. THE REST OF THE FORECAST LOOKS GOOD AND NO
ADDITIONAL CHANGES ARE NEEDED AT THIS TIME.UTHEAST.

MARINE...
NOW THROUGH FRIDAY...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS
AROUND 16 KNOTS GUSTING TO AROUND 18 KNOTS WITH SEAS SLIGHTLY
UNDER 3.5 FEET WITH A PERIOD OF 7 SECONDS AT 03 CDT/08 UTC. HIGH
PRESSURE WILL PREVAIL OVER THE WESTERN GULF OF MEXICO UNTIL A WEAK
COLD FRONT APPROACHES FROM THE NORTH AND STALLS OVER THE MIDDLE
TEXAS COAST. LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS WILL
PREVAIL AS A RESULT OF THIS WEATHER PATTERN...WITH NO SMALL CRAFT
EXERCISE CAUTION OR SMALL CRAFT ADVISORY ANTICIPATED.

FRIDAY NIGHT THROUGH MONDAY NIGHT...HIGH PRESSURE WILL SPREAD OVER
THE NORTHWEST GULF WITH A WEAK STATIONARY FRONT STRETCHING ALONG THE
UPPER TEXAS COAST AND ACROSS SOUTH CENTRAL TEXAS FRIDAY NIGHT. LIGHT
TO MODERATE EAST WINDS WILL PREVAIL LOCALLY THROUGH SATURDAY BEFORE
A LIGHT TO MODERATE SOUTHEAST WIND REDEVELOPS AND PERSISTS THROUGH
SUNDAY. WIND DIRECTION WILL VEER TO SOUTH SOUTHEAST OR SOUTH LATE
SUNDAY DUE TO A TRANSITING NORTHERN PLAINS LOW. WINDS AND SEAS WILL
INCREASE TO MODERATE.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, Apr 21, 9:23 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
923 AM CDT THU APR 21 2016

TXZ248>257-221430-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
923 AM CDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

STRONG TO SEVERE THUNDERSTORMS...PRODUCING HAIL AND DAMAGING
WINDS...ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING ACROSS
PORTIONS OF DEEP SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES
SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ANY OBSERVATIONS OF HAIL AND DAMAGE PRODUCE BY STRONG WINDS SHOULD
BE REPORTED TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER
SERVICE OFFICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-221430-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
923 AM CDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS
OF THE COASTAL WATERS THIS AFTERNOON INTO THIS EVENING. SOME OF
THESE STORMS MAY BE STRONG. SMALL HAIL AND WIND GUSTS TO NEAR 35
KNOTS CAN BE EXPECTED WITH STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED FOR ALL OR PORTIONS OF THE
LOWER TEXAS COASTAL WATERS SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.

In the hours before

Special weather statement, Apr 21, 1:37 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
137 PM CDT THU APR 21 2016

TXZ251-211930-
KENEDY TX-
137 PM CDT THU APR 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KENEDY COUNTY UNTIL 230
PM CDT...

AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KENEDY COUNTY WIND FARMS...OR 13 MILES NORTHEAST OF ARMSTRONG...MOVING
SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY WIND FARMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2701 9740 2704 9739 2704 9738 2690 9737
      2700 9756 2693 9755 2692 9746 2691 9752
      2689 9746 2680 9751 2690 9738 2680 9735
      2679 9746 2675 9746 2679 9738 2664 9764
      2707 9777 2718 9762
TIME...MOT...LOC 1837Z 320DEG 21KT 2707 9764

CASTILLO
Special weather statement, Apr 21, 2:46 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
246 PM CDT THU APR 21 2016

TXZ254-255-212030-
INLAND WILLACY TX-INLAND CAMERON TX-
246 PM CDT THU APR 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILLACY AND
NORTHWESTERN CAMERON COUNTIES UNTIL 330 PM CDT...

AT 246 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTA MONICA...OR NEAR RIO HONDO...MOVING SOUTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...RIO HONDO...PALM VALLEY...PRIMERA...COMBES...VALLEY
INTERNATIONAL AIRPORT...TEXAS STATE TECHNICAL COLLEGE HARLINGEN...
HARLINGEN SOCCER COMPLEX...PALM VALLEY POLICE DEPARTMENT AND PALMER
LAASKO ELEMENTARY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2610 9742 2620 9782 2643 9758 2639 9748
      2622 9741
TIME...MOT...LOC 1946Z 022DEG 13KT 2632 9754

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:47 PM CDTSpecial Weather StatementBROZapata58 min
Apr 20, 8:02 PM CDTSevere Thunderstorm WarningBROZapata43 min
Apr 20, 8:43 PM CDTAreal Flood AdvisoryBROZapata2 hr
Apr 20, 8:50 PM CDTSpecial Weather StatementBROZapata40 min
Apr 20, 9:08 PM CDTSevere Thunderstorm WarningBROZapata52 min
Apr 20, 9:29 PM CDTFlash Flood WarningBROZapata2 hr
Apr 20, 9:49 PM CDTSevere Thunderstorm WarningBROZapata26 min
Apr 20, 10:46 PM CDTSpecial Weather StatementBROStarr59 min
Apr 20, 10:55 PM CDTSevere Thunderstorm WarningBROStarr, Zapata65 min
Apr 21, 12:02 AM CDTSpecial Weather StatementBROStarr58 min
Apr 21, 12:35 AM CDTSpecial Weather StatementBROStarr40 min
Apr 21, 12:51 AM CDTSpecial Weather StatementBROHidalgo39 min
Apr 21, 1:27 AM CDTSpecial Weather StatementBROHidalgo63 min
Apr 21, 1:37 PM CDTSpecial Weather StatementBROKenedy53 min
Apr 21, 2:46 PM CDTSpecial Weather StatementBROCameron44 min
Apr 21, 3:34 PM CDTSpecial Weather StatementBROCameron41 min
Apr 21, 3:58 PM CDTSevere Thunderstorm WarningBROCameron32 min
Apr 21, 4:14 PM CDTSpecial Weather StatementBROCameron46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.